Weight

Hi, was hoping someone could give me some advice/help. Since I put on weight from my thyroid (went from 9 stone to 14 stone in 6 months) I have really bad strech marks on my tummy, was wondering if anyone else had this happen to them and any tips to lessen them as the are bright purple even thiu I have lost most of th3 weight (down to about 11 stone now) I still have more weight to loose but any tips would be very helpful.

Thanks,

Last edited by
Skip

Featured Content

Living with a thyroid disease?

Connect with people like you to get support, advice and tips towards improving your health.

Get started

Featured by HealthUnlocked

8 Replies

oldestnewest
  • Weight gain is one of the commonest questions and it is due to hypothyroidism and/or not being on an optimum dose to raise your metabolism.

    If you have a print-out of your latest blood test results that will be helpful, although I do note that you have lost a lot of weight so that is excellent. Was this through dieting alone or by raising your hormone dose or a combination of both?

    web.archive.org/web/2010103...

  • Hi, it was once I got my dose higher from 75 to 100.. I seem to be stuck now thou so not sure if it is due to my thyroid as my levels are 3 which my doctor is happy with. It mainly through diet and exercise as well.

    I still think my thyroid isn't right thiu as I am still sleeping a lot (I slept for 16 hours yesterday)

  • I don't want the doctor to be 'happy'. I want myself to be happy and symptom-free and I believe, if you are saying your TSH is 3, that you are 'unhappy' due to the fact of your weight gain and you are sleeping/fatigue. You aren't on sufficient thyroid hormones as the aim is a TSH of 1 or lower and many of us need it lower and some need it suppressed.

    Many doctors wrongly believe that 'somewhere' in range is fine -WRONG.

    Always get a print-out from your surgery with the ranges (ranges are important as labs differ) and post for comments.

    Before blood tests were introduced along with levothyroxine our doses were between 200 and 400mcg of NDT.

  • I've justried had my B12 checked which was 419 (range 200_1000) but thought that maybe some of my symptoms was due to this as I get really bad tingling in my hands and particularly my feet and pains in my legs.

    My Vit D and iron are both normal.

  • Your B12 is too low and below 500 changes can happen in our bodies. You need to supplement with methylcobalamin B12 tablets until you are near the top of the range, 1,000.

    Normal is not what we want we need 'optimal'. If you also put your Vit D and iron (or all three on a new post) as it may be lost on this one and you want more responses.

    Both Vit D and B12 are prohormones and are essential to be top (or near) of range.

  • Consider NDT. If you dose correctly and you eat slightly sensibly you will loose weight. Google NDT and weight lose. But understand NDT requires allot more involvement on your part to make it work. Example many people have to take NDT 3-4 times per day, where as Levo is once prepay. NDT doses very's depending on the daily activity etc

  • Thank you. I will have a look.

  • As said byjamesa10, consider taking NDT, but based n my own experience you may manage to lose the weight quicker if you take Thiroyd (stet) rather than Thyroid-S

    I need to take only 2x Thyroid-S per day, but need 3x Thiroyd per day to avoid problems. I lose weight on Thiroyd but don't on Thyroid-S. Makes no difference to me when I take the tablets during the day. Funny things, these thyroid glands!

You may also like...